MAUDE Adverse Event Report: MEDTRONIC IRELAND IN.PACT ADMIRAL PACLITAXEL-ELUTING PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER

MEDTRONIC IRELAND IN.PACT ADMIRAL PACLITAXEL-ELUTING PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Catalog Number ADM06004013P
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician was attempting to use one in.Pact admiral paclitaxel-eluting pta balloon to post-dilate a moderately tortuous and moderately calcified lesion located in the mid left common iliac artery, sfa and popliteal artery area.Negative prep was performed with no bubbles noted.Non-mdt sheaths and guidewires were used, and a spider embolic protection device was used.A non-mdt inflation device was also used.The device was removed from its packaging and inspected with no issues noted.The device was prepped per the ifu.The device did not pass through a previously deployed stent.No resistance was encountered when advancing the device and no excessive force was used.It was reported that when the physician gradually inflated the device to 4 atm pressure for the first time, the balloon ruptured, and a rapid pressure drop was noted on the inflation device.The physician removed the device from the patient, and used a new device to complete the procedure.No patient injury was reported.
 
Additional Manufacturer Narrative
Additional information: the lesion was pre-dilated.If information is provided in the future, a supplemental report will be issued.

Brand Name
IN.PACT ADMIRAL PACLITAXEL-ELUTING PTA BALLOON CATHETER
Common Device Name
DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7051874
Report Number9612164-2017-01645
Device Sequence Number94127
Product Code ONU
UDI-Device Identifier00643169383258
UDI-Public00643169383258
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P140010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/27/2019
Device Catalogue NumberADM06004013P
Device Lot Number0008689619
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/23/2017
Supplement Date Received by Manufacturer11/30/2017
Initial Report FDA Received Date11/22/2017
Supplement Report FDA Received Date12/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1